Jump to content
squirrel

Derealization or Depersonalization (DR and DP)

Recommended Posts

eboyd

I am over a year off meds and I still have this.  It gets better after every big wave I go through.  I have a really big wave everyother month.  The derealization worsens during the waves, but clears up until I go into the next wave.  I have been getting a good span of time in between.  I have small little waves periodically, but they are manageable.  This too is one of the symptoms I hate the most.  I meditate a lot and I find grounding practices to help me feel more connected.  Hang in there.

  • Like 1

Share this post


Link to post
Share on other sites
gardenlady

I have dp/dr really, really badly and have for 3 years despite a very, very slow and proper taper of Cymbalta.  My surroundings, identity and personal belongings no longer seem like mine...they are alien.   Even family photos are strange to me....as if they belong to someone I don't know.  Stupidly, I sold my beautiful home and bought an ugly, horrible condo because I had no idea what I was doing.  I disposed, unnecessarily, of precious, treasured belongings that took years to accumulate because they seemed foreign to me as did my home.  Now, this awful condo I'm in is even more alien to me and I am more disconnected than even since leaving my familiar surroundings of kind neighbors and my home.  

 

I can't articulate how much my quality of life has diminished since moving.  If only someone had understood what I was going through and would have advised me to stay put and not make any life-changing decisions while in this altered state of mind.  But, it's too late now.  And, I have no decision-making skills to find another home that is suitable for me as I'm still tapering and feel like I'm on a never-ending bad LSD trip.

 

All of this while on a "slow, safe" taper.  I'm sick of hearing that slow tapers mitigate withdrawal symptoms.   They don't.  

Share this post


Link to post
Share on other sites
Hopefuly1

Hi gardenlady

 

Have you had Derealization before meds? Or after? Also did a  which specific medication caused it? Or you always had it and tried curing with with medication?

Regards

Share this post


Link to post
Share on other sites
gardenlady
1 hour ago, Hopefuly1 said:

Hi gardenlady

 

Have you had Derealization before meds? Or after? Also did a  which specific medication caused it? Or you always had it and tried curing with with medication?

Regards

No, I never had dp/dr prior to psych drugs.  I tapered off of a benzo and had horrific withdrawals which a psychiatrist who didn't believe in withdrawal interpreted as a mental illness so prescribed Lamictal, Seroquel, Ambien in addition to an AD I was already on.  That's when the dp/dr started.  I got off of those drugs except for the AD and was better.  But another psychiatrist crossed me from Lexapro to Cymbalta and reinstated the benzo and Ambien.  I haven't been the same since.  I got off the benzo & Ambien a 2nd time and also swore off psychiatrists because of what they've done to me.  The dp/dr came back after the 2nd psychiatrist polydrugged me for a 2nd time and I still have it despite getting off everything except the AD. 

 

I've been tapering the Cymbalta for over 18 months and the dp/dr has increased dramatically and it gets worse the lower in dosage I get despite going very slowly. I wonder now if I'm permanently brain damaged as this has gone on for so long now. 

 

In addition to the dp/dr, I have a terrifying sense of existential doom and dread that never leaves....I've had it for 3 years non-stop.  It's like being on a bad acid trip that never ends.  I desperately need emotional support. 

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.
Note: Your post will require moderator approval before it will be visible.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


×
×
  • Create New...

Important Information

Terms of Use Privacy Policy